Imatinib-induced gastric antral vascular ectasia in three patients with chronic myeloid leukaemia
- 267 Downloads
Imatinib is generally well tolerated, but gastric antral vascular ectasia (GAVE) remains a rare but significant complication of imatinib therapy. Whilst this complication has been described in other disease settings, only one other case of GAVE has been reported in a chronic myeloid leukaemia (CML) patient receiving imatinib. Herein, we present three CML patients with GAVE complicating imatinib therapy. In all cases, GAVE resolved only with cessation of imatinib. This confirms a causal relationship between GAVE and imatinib. GAVE should be considered as a possible cause of anaemia and upper gastrointestinal bleeding in patients receiving imatinib therapy.
KeywordsChronic myeloid leukaemia Tyrosine kinase inhibitor Imatinib Gastric antral vascular ectasia
Compliance with ethical standards
Conflict of interest
D.Y. received research funding from Novartis and BMS and received honoraria from and participated in advisory boards of Novartis and BMS. T.H. received research funding from Ariad, CSL, Novartis and BMS and received honoraria from and participated in advisory boards of Ariad, Pfizer, Novartis and BMS. The remaining authors declare no competing financial interests.
- 9.Khanna D, Saggar R, Mayes MD, Abtin F, Clements PJ, Maranian P, et al. A one-year, phase I/IIa, open-label pilot trial of imatinib mesylate in the treatment of systemic sclerosis-associated active interstitial lung disease. Arthritis Rheum. 2011;63(11):3540–6.PubMedCentralCrossRefPubMedGoogle Scholar